Alert archive / New York / Freeze Warnings in 2016

Freeze Warning 3, NWS Albany, NY

October 10, 201612 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this freeze warning at Oct 10, 2016, 3:12 AM EDT for 12 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Oct 11, 2016, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 3:12 AM EDT (07:12 UTC)
In effect from
Oct 11, 2016, 12:00 AM EDT
Expired
Oct 11, 2016, 9:00 AM EDT
In force
9 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 32 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS71 KALY 100712
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
312 AM EDT MON OCT 10 2016

MAZ001-025-NYZ038>041-043-047-048-050-051-054-058-063-083-084-
VTZ013>015-102100-
/O.NEW.KALY.FZ.W.0003.161011T0400Z-161011T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON...
SOUTH EGREMONT...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
SARATOGA LAKE...SARATOGA SPRINGS...HULETTS LANDING...WHITEHALL...
GRANVILLE...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...BERLIN...EAGLE BRIDGE...
HOOSICK FALLS...STEPHENTOWN...HUNTER...TANNERSVILLE...WINDHAM...
PRATTSVILLE...ELLENVILLE...WOODSTOCK...WEST HURLEY...
WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON...
WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY...
BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS
312 AM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...SOUTHERN VERMONT...THE BERKSHIRES OF WESTERN
  MASSACHUSETTS...THE WESTERN AND CENTRAL MOHAWK
  VALLEY...SCHOHARIE VALLEY...HELDERBERGS...NORTHERN AND EASTERN
  CATSKILLS...NORTHERN TACONICS...LAKE GEORGE AND SARATOGA REGION.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE SEVERELY
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ049-052-053-059>061-064>066-102100-
/O.NEW.KALY.FR.Y.0006.161011T0400Z-161011T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...SCHENECTADY...ROTTERDAM...
ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...WINGDALE...
DOVER PLAINS...MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA
312 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...THE CAPITAL DISTRICT...MID HUDSON VALLEY...SOUTHERN
  AND CENTRAL TACONICS...AND LITCHFIELD COUNTY IN NORTHWEST
  CONNECTICUT.

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
541 
WWUS71 KALY 102012
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT MON OCT 10 2016


MAZ001-025-NYZ038>041-043-047-048-050-051-054-058-063-083-084-
VTZ013>015-111000-
/O.CON.KALY.FZ.W.0003.161011T0400Z-161011T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON...
SOUTH EGREMONT...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
SARATOGA LAKE...SARATOGA SPRINGS...HULETTS LANDING...WHITEHALL...
GRANVILLE...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...BERLIN...EAGLE BRIDGE...
HOOSICK FALLS...STEPHENTOWN...HUNTER...TANNERSVILLE...WINDHAM...
PRATTSVILLE...ELLENVILLE...WOODSTOCK...WEST HURLEY...
WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON...
WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY...
BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS
412 PM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

* LOCATIONS...SOUTHERN VERMONT...THE BERKSHIRES OF WESTERN 
  MASSACHUSETTS...THE WESTERN AND CENTRAL MOHAWK VALLEY...
  SCHOHARIE VALLEY...HELDERBERGS...NORTHERN AND EASTERN 
  CATSKILLS...NORTHERN TACONICS...LAKE GEORGE AND SARATOGA 
  REGION.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE 
  SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ049-052-053-059>061-064>066-111000-
/O.CON.KALY.FR.Y.0006.161011T0400Z-161011T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...SCHENECTADY...ROTTERDAM...
ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...WINGDALE...
DOVER PLAINS...MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA
412 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

* LOCATIONS...THE CAPITAL DISTRICT...MID HUDSON VALLEY...
  SOUTHERN AND CENTRAL TACONICS...AND LITCHFIELD COUNTY IN 
  NORTHWEST CONNECTICUT.

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
284 
WWUS71 KALY 110210
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1010 PM EDT MON OCT 10 2016


MAZ001-025-NYZ038>041-043-047-048-050-051-054-058-063-083-084-
VTZ013>015-111000-
/O.CON.KALY.FZ.W.0003.161011T0400Z-161011T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON...
SOUTH EGREMONT...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
SARATOGA LAKE...SARATOGA SPRINGS...HULETTS LANDING...WHITEHALL...
GRANVILLE...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...BERLIN...EAGLE BRIDGE...
HOOSICK FALLS...STEPHENTOWN...HUNTER...TANNERSVILLE...WINDHAM...
PRATTSVILLE...ELLENVILLE...WOODSTOCK...WEST HURLEY...
WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON...
WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY...
BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS
1010 PM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

* LOCATIONS...SOUTHERN VERMONT...THE BERKSHIRES OF WESTERN
  MASSACHUSETTS...THE WESTERN AND CENTRAL MOHAWK VALLEY...
  SCHOHARIE VALLEY...HELDERBERGS...NORTHERN AND EASTERN
  CATSKILLS...NORTHERN TACONICS...LAKE GEORGE AND SARATOGA
  REGION.

* TEMPERATURES...IN THE MID 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE 
  SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ049-052-053-059>061-064>066-111000-
/O.CON.KALY.FR.Y.0006.161011T0400Z-161011T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...SCHENECTADY...ROTTERDAM...
ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...WINGDALE...
DOVER PLAINS...MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA
1010 PM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

* LOCATIONS...THE CAPITAL DISTRICT...MID HUDSON VALLEY... 
  SOUTHERN AND CENTRAL TACONICS...AND LITCHFIELD COUNTY IN 
  NORTHWEST CONNECTICUT.

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
147 
WWUS71 KALY 110720
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
320 AM EDT TUE OCT 11 2016

MAZ001-025-NYZ038>041-043-047-048-050-051-054-058-063-083-084-
VTZ013>015-111300-
/O.CON.KALY.FZ.W.0003.000000T0000Z-161011T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON...
SOUTH EGREMONT...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
SARATOGA LAKE...SARATOGA SPRINGS...HULETTS LANDING...WHITEHALL...
GRANVILLE...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...BERLIN...EAGLE BRIDGE...
HOOSICK FALLS...STEPHENTOWN...HUNTER...TANNERSVILLE...WINDHAM...
PRATTSVILLE...ELLENVILLE...WOODSTOCK...WEST HURLEY...
WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON...
WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY...
BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS
320 AM EDT TUE OCT 11 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...SOUTHERN VERMONT...THE BERKSHIRES OF WESTERN 
  MASSACHUSETTS...THE WESTERN AND CENTRAL MOHAWK VALLEY... 
  SCHOHARIE VALLEY...HELDERBERGS...NORTHERN AND EASTERN 
  CATSKILLS... NORTHERN TACONICS...LAKE GEORGE AND SARATOGA 
  REGION.

* TEMPERATURES...UPPER 20S TO 32 DEGREES.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE 
  SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ049-052-053-059>061-064>066-111300-
/O.CON.KALY.FR.Y.0006.000000T0000Z-161011T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...SCHENECTADY...ROTTERDAM...
ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...WINGDALE...
DOVER PLAINS...MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA
320 AM EDT TUE OCT 11 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...THE CAPITAL DISTRICT...MID HUDSON VALLEY... 
  SOUTHERN AND CENTRAL TACONICS...AND LITCHFIELD COUNTY IN 
  NORTHWEST CONNECTICUT.

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
288 
WWUS71 KALY 111305
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
905 AM EDT TUE OCT 11 2016

MAZ001-025-NYZ038>041-043-047-048-050-051-054-058-063-083-084-
VTZ013>015-111415-
/O.EXP.KALY.FZ.W.0003.000000T0000Z-161011T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON...
SOUTH EGREMONT...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
SARATOGA LAKE...SARATOGA SPRINGS...HULETTS LANDING...WHITEHALL...
GRANVILLE...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...BERLIN...EAGLE BRIDGE...
HOOSICK FALLS...STEPHENTOWN...HUNTER...TANNERSVILLE...WINDHAM...
PRATTSVILLE...ELLENVILLE...WOODSTOCK...WEST HURLEY...
WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON...
WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY...
BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS
905 AM EDT TUE OCT 11 2016

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING WAS ALLOWED EXPIRE FOR SOUTHERN VERMONT...THE 
BERKSHIRES OF WESTERN MASSACHUSETTS...THE WESTERN AND CENTRAL
MOHAWK VALLEY...SCHOHARIE VALLEY...HELDERBERGS...NORTHERN AND
EASTERN CATSKILLS...NORTHERN TACONICS...LAKE GEORGE AND SARATOGA
REGION WHERE LOWS DROPPED INTO THE MID 20S TO LOWER 30S.

$$

CTZ001-013-NYZ049-052-053-059>061-064>066-111415-
/O.EXP.KALY.FR.Y.0006.000000T0000Z-161011T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...SCHENECTADY...ROTTERDAM...
ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...WINGDALE...
DOVER PLAINS...MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA
905 AM EDT TUE OCT 11 2016

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY WAS ALLOWED TO EXPIRE FOR THE CAPITAL 
DISTRICT...MID HUDSON VALLEY... SOUTHERN AND CENTRAL
TACONICS...AND LITCHFIELD COUNTY IN NORTHWEST CONNECTICUT WHERE
LOWS DROPPED INTO THE 30S.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Oct 10, 1:51 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 10, 1:51 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Albany NY
151 AM EDT Mon Oct 10 2016

.SYNOPSIS...
High pressure builds into the region today through Tuesday. A
cooler and more seasonable air mass will prevail through the
middle of next week with dry weather expected.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 140 AM EDT...Clouds have dissipated across the forecast
area with the upper level trough passing east of the region. Cold
advection continues in the wake of the trough with breezy north to
northwest winds. Advective patchy frost is possible over the
higher terrain. Lows will be in the 30s to around 40F.

The winds should prevent widespread frost. No frost headlines
this morning...but they will be needed for tomorrow morning.

Also, increased subsidence, combined with a deeper layer of
strong north to northeast winds on the back side of the mid/upper
level trough is allowing for stronger winds aloft to mix down.
Expect some gusts to reach up to 25-30 mph at times through 2 AM,
especially in north/south oriented valleys. Wind gusts may be even
slightly stronger over area lakes, particularly Lake George, where
the warm Lake waters will increase low level instability and
further enhance strong wind gusts. A Special Weather Statement
for Lake George for this enhanced wind potential overnight, and
also associated unusually rough waters was issued.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
High pressure builds east and becomes centered over our region by
Monday night. High pressure builds east of the region Tuesday and
Wednesday. As upper heights rise on our region Monday afternoon
and night, boundary layer temperatures rise rapidly but winds
diminish to near calm.

So, highs Monday in the upper 50s to lower 60s but lower to mid
50s southern Adirondacks. Monday night is tricky because there are
inconsistencies in guidance with indications of widespread freezes
but again, boundary layer temperatures rise so much with boundary
layer winds still light north to east over much of the region. So,
will rising heights cause that much moderation at the boundary
layer? It would take quite a major low level inversion to occur
for temperatures to fall to around freezing in so many areas by
Tuesday morning.

Will indicate temperatures falling to around 30 to mid 30s in most
areas by early Tuesday morning as guidance may be too aggressive
with the boundary layer warming, especially with the center of the
deep ridging over our region, calm winds, clear sky, dry ground
and deep subsidence. Will highlight the frost and freeze potential
in the Hazardous Weather Outlook and in social media. Headlines
may be issued early Monday morning.

Again, dry and clear weather through Wednesday with slow warming
Tuesday and Wednesday. Some areas may see some frost Tuesday night
but more isolated. Highs Tuesday and Wednesday in the mid to
upper 60s with lower 60s southern Adirondacks.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The extended forecast will continue to feature predominately fair
and dry early autumn weather, with a cold frontal passage bringing
only isolated to scattered, mainly light rain showers on Thursday
into early Thursday evening.

Wednesday night through Thursday night, a cold front will approach
from the Great Lakes region and then pass through the region
Thursday or Thursday evening. At this time, it appears that moisture
from the Gulf of Mexico and western Atlantic will be quite limited
with a fairly deep southwest to west/southwest flow in place. So,
only slight chc to low chc pops for most areas, except some likelies
across the western Adirondack region where some additional moisture
from the nearby Great Lakes and localized orographic effects may
occur. Showers should be mainly isolated to scattered in areal
coverage elsewhere. Wed nt/Thu am mins should mainly be in the 40s,
perhaps closer to 50 in some valley areas. Thursday highs should
reach the 60s for most valleys, and 50s across higher terrain,
although slightly warmer max temps could occur in valley areas if
the front slows down.

Friday-Sunday, High pressure with fair weather and seasonably cool
conditions for Friday-Saturday, with highs mainly in the 50s to
lower 60s, and nighttime lows in the 30s to lower 40s. By Sunday,
there is the possibility that a shortwave approaches from the west,
which may trigger some showers. Nighttime lows Sat nt/Sun am should
mainly be in the 40s, with Sunday highs ranging from the mid 50s to
lower 60s, although if steadier rain occurs, max temps could remain
cooler.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Generally VFR conditions are expected through the TAF period
ending 06Z/Tue. SCT-BKN low clouds expected through the over
night, with bases mainly in the 3500-5000 FT AGL range. Low
clouds should tend to decrease in areal coverage later tonight,
with mainly clear skies expected for Monday.

Wind forecast has a steady north to northwest wind of 8-12 KT at
the terminals, with occasional gusts into the 20-25 KT range.
There may be some occasional gusts to 30kts on Monday from the
north or northwest. Winds should subside after sunset on monday
evening to 5 to 10 kts from the northwest.

Outlook...

Monday Night: No Operational Impact. Areas FROST.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Scattered SHRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
High pressure builds into the region through Tuesday. A cooler
and more seasonable air mass will prevail through the middle of
next week with dry weather expected.

Relative Humidity values will range between 70 to 100 percent
tonight and Monday night. RH values will drop to 30 to 50 percent
Monday and 30 to 40 percent Tuesday.

Winds will be north to northwest around 15 mph tonight with
possible gusts around 20 mph this evening. North to northwest
winds around 15 mph will possibly gust over 20 mph Monday. Winds
diminish to less than 15 mph Monday night and Tuesday.

&&

.HYDROLOGY...
Dry weather is expected through at least Wednesday.

The latest US Drought Monitor continues to show drought conditions
across much of the region. Precipitation departures this calendar
year have been 3 to 12 inches below normal, with the greatest
departures across southeastern parts of the HSA. As a result,
streamflow and ground water levels have been running below normal.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Wasula
NEAR TERM...KL/NAS/Wasula
SHORT TERM...NAS
LONG TERM...KL
AVIATION...SND/KL
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Oct 9, 4:15 PM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT SUN OCT 9 2016

NYZ032-033-042-082-101100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
415 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACK REGION OF
EASTERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ038>040-047-048-051-054-058-063-VTZ013>015-101100-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-WESTERN ULSTER-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
415 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN BERKSHIRE
COUNTY...SOUTHERN GREEN MOUNTAINS...NORTHERN
TACONICS...HELDERBERGS...MOHAWK VALLEY...SCHOHARIE VALLEY AND
EASTERN CATSKILLS.

.DAY ONE...TONIGHT.

TEMPERATURES TONIGHT WILL APPROACH THE MIDDLE 30S BUT WINDS ARE
EXPECTED TO PREVENT WIDESPREAD FROST FORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES MONDAY NIGHT MAY FALL TO OR BELOW FREEZING. FROST
ADVISORIES OR FREEZE WARNINGS MAY BE NEEDED MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ025-NYZ041-043-049-050-052-053-059>061-064>066-083-084-
101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
415 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS NORTHWESTERN
CONNECTICUT...SOUTHERN BERKSHIRE COUNTY...CENTRAL AND SOUTHERN
TACONICS...MID HUDSON VALLEY...CAPITAL REGION AND THE SARATOGA
REGION.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES MONDAY NIGHT MAY FALL TO THE LOWER TO MIDDLE 30S.
FROST ADVISORIES MAY BE NEEDED MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 9, 10:21 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 PM EDT SUN OCT 9 2016

NYZ042-043-083-084-100800-
NORTHERN WARREN-NORTHERN WASHINGTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE...
HULETTS LANDING...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON
1021 PM EDT SUN OCT 9 2016

...STRONG WIND GUSTS EXPECTED OVERNIGHT ACROSS LAKE GEORGE...

STRONG WINDS ALOFT ARE EXPECTED TO OCCASIONALLY MIX DOWN ACROSS
LAKE GEORGE OVERNIGHT. NORTH TO NORTHEAST WINDS MAY OCCASIONALLY
GUST UP TO 35 MPH OR SLIGHTLY HIGHER AT TIMES, ESPECIALLY THROUGH
2 AM. THESE WINDS WILL ALSO MAKE FOR UNUSUALLY ROUGH WATERS ON THE
LAKE OVERNIGHT.

BOATERS SHOULD BE PREPARED TO ENCOUNTER OCCASIONALLY STRONG WIND
GUSTS OVERNIGHT, AND SHOULD SEEK SAFE HARBOR NOW.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:12 AM EDTFrost AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Schenectady and 1 more30 hr

Nearby

Freeze Warnings in New York, 2016Freeze Warnings in Vermont, 2016Freeze Warnings in Massachusetts, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.